Jump to content

critter off Wellbutrin


critter

Recommended Posts

Hi there, I've been reading through the tapering threads & others looking for an answer to my question, but I may have missed it if a similar has already been asked, please feel free to refer me to the thread/post that may answer this instead.

 

I'll preface my question with... before I decide to quit, I made the mistake to not really research the right information on how to do it, and made my decisions based off of erroneous assumptions....

 

My History: I was on Wellbutrin for about 6 years. I started out on 150 immediate release for about a year, upped it to about 300mg immediate release the 2nd and 3rd years into it. Then took 450mg immediate release in year 4, and then finally I was on 450mg of XL for about the last 2 years (years 5 & 6). I wanted to quit, so in December 2014, I tapered down to 300mg XL for about 3 weeks, and then about 3 weeks ago after not seeing any major withdraw symptoms, I decided to cut cold turkey in January 2015. It's been about 3 weeks since my last dose, and I've been quite irritable, feeling alienated, and questioning what people's true intentions have been lately.

 

Question: Now that I know that the proper thing to do was that I should have been tapering off the drug (oops), I'm not sure if I should continue with "being clean" and weather out these current feelings until they are gone, or whether I should go back on some lower dose of Wellbutrin and taper off from that? Will going back on Wellbutrin do more harm to my brain than good? And if I do go back on it, after I've been without for 3 weeks, what should I start back up with?

 

I feel stupid for not looking into it before now, but oh well. This is where I'm at now. Thanks in advance for taking the time to read.

Link to comment
  • Administrator

Welcome, critter.

 

I believe your question is answered here About reinstating and stabilizing to stop withdrawal symptoms

 

If I were you, I'd reinstate perhaps 12.5mg and see how it goes. For information about taking small doses of Wellbutrin, see Tips for tapering off Wellbutrin, IR, SR, XR, XL (bupropr...

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please don't "feel stupid" for not "looking into" how to taper slowly and safely.

 

Most of us had no idea to do that! We expect the medical profession to give us such information. Sadly, most health care providers give very bad tapering information, and when people follow their instructions they end up here because they are having problems the medical profession generally doesn't even acknowledge is from their withdrawal.

 

Hopefully this situation will change. In the meantime, you're in good company. Welcome!

I was "TryingToGetWell" (aka TTGW) on paxilprogress. I also was one of the original members here on Surviving Antidepressants

 

I had horrific and protracted withdrawal from paxil, but now am back to enjoying life with enthusiasm to the max, some residual physical symptoms continued but largely improve. The horror, severe derealization, anhedonia, akathisia, and so much more, are long over.

 

My signature is a temporary scribble from year 2013. I'll rewrite it when I can.

 

If you want to read it, click on http://survivingantidepressants.org/index.php?/topic/209-brandy-anyone/?p=110343

Link to comment

Yes you are among so many fellow folks in withdrawal who weren't given properly informed consent so I hope that helps lessen some of the shame for feeling stupid. I feel it too! When in reality it should be up to the prescribing physician to know how to properly get a patient off these drugs but instead they only know how to start them.

 

I wish there was a magic bullet. Others will share what they know but reinstatement sounds like one of the only options...sending love.

HISTORY: Lexapro 10mg (current and for approximately 7 years; Prozac 20mg for 5 years and Zoloft 50mg for 5 years)

Lexapro (too fast taper) 9mg 09/13; 8mg 10/13; 7mg 12/13; 6mg  02/14; 5mg  04/14; 4mg 06/14 2.5mg 08/29/14 2.25 mg 12/04/14;

 

Re-instatement - 2.5mg 12/17/14; 03/01/15 3.0 mg; 04/01/15 - 5mg;  05/01/15  6mg; 5/15/15 6.5mg 6/01/15 7.5mg

 

2nd attempt at micro taper: starting dose is 7.5mg using liquid compounded rx: 12/16/17 - 7mg;  02/05/18 - 6.75mg 04/06/18 - 6.5ml  05/31/18 re-instate back to 6.75mg 

 

Link to comment
  • 2 weeks later...
  • Moderator Emeritus

Hi critter . . .    I've just read you thread and am wondering how you're doing.

Did you decide to reinstate ?    And if so , has it helped stop the withdrawal symptoms?

 

Best wishes ,    Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy